MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that patient had complications after the implantation of +25.5 diopter lens model, zxr00 symfony multifocal iol (intraocular lens).For that reason, lens was explanted and replaced with +24.5 diopter lens with the same model, zxr00.No additional information provided.
 
Additional Manufacturer Narrative
Additional information: additional information received indicated that the patient could not adapt to the distance vision, that the patient¿s symptoms first noted on (b)(6) 2019.It was noted that the patient was status post (s/p) lasik.There was no patient injury and no surgical interventions such as vitrectomy, incision enlargement or sutures were required as a result of this event.Reportedly, the patient was discharged without an issue.It was noted that the device was no longer available and it was discarded at the surgery center.The following fields have been updated accordingly: relevant history: post lasik.Date of birth: (b)(6).Corrected data: the date of event of ''(b)(6) 2019'' was entered in the initial emdr report; however, based on the new information received, the date of event has been corrected in the supplemental mdr report.The following field was updated accordingly: date of event: (b)(6) 2019 device evaluation: the product testing could not be performed as the product was not returned (the device was discarded at the surgery center).The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.A search in complaint history revealed no other complaint has been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8468115
Report Number2648035-2019-00403
Device Sequence Number1780609
Product Code POE
UDI-Device Identifier05050474579200
UDI-Public(01)05050474579200(17)230712
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0255
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer05/20/2019
10/25/2020
Initial Report FDA Received Date03/31/2019
Supplement Report FDA Received Date06/14/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Date Report Sent to FDA01/01/2005